MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k160593.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported the customer found a piece of plastic-like foreign matter inside the unopened package.The package was not opened.No adverse effects to a patient were reported.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Investigation: evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of the device history record, instructions for use, quality control data, and specifications.The indy-8.0-35-100-40 was returned still sealed within the packaging.There were no damages to the package observed.Two pieces of white foreign matter were identified sealed within the bottom left section of the package.A review of the device history record showed no non-conformances associated with the complaint device lot number: 9073860.A complaint history search revealed this to be the only reported complaint associated to the complaint lot number: 9073860.The device is shipped with our product ifu which contains warnings, precautions and instructions for use.The ifu states, ¿do not use the product if there is doubt as to whether the product is sterile.¿ the cause for this incident has been traced to manufacturing; a quality control deficiency.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8016189
Report Number1820334-2018-03078
Device Sequence Number16583355
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)210807(10)9073860
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number9073860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1